MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G11672
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a fenestrated endovascular aneurysm repair for a juxtarenal aneurysm, a performer introducer leaked at the hub.The complaint device was inserted into the left common iliac artery to allow for introduction of two 7 french cook sheaths, used to cannulate the left renal and superior mesenteric arteries.When the second 7 french sheath was inserted into the punctured valve of the complaint device, blood began to leak profusely.The surgeon reportedly punctured the valve leaflets multiple times off center.Each time the second 7 french sheath was inserted, blood loss was "evident".The user removed the complaint device and replaced it with another manufacturer's 16 french sheath to stop blood loss.The other manufacturer's 16 french sheath would only allow for introduction of 6 french sheaths and balloon catheters.Reportedly, because a 7 french sheath was needed to introduce a stent into the sma, removal of the complaint device increased the complexity of the case.The patient did not require any intervention for blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during a fenestrated endovascular aneurysm repair for a juxtarenal aneurysm, a performer introducer leaked at the hub.The complaint device was inserted into the left common iliac artery to allow for introduction of two 7 french cook sheaths, used to cannulate the left renal and superior mesenteric arteries.When the second 7 french sheath was inserted into the punctured valve of the complaint device, blood began to leak profusely.The surgeon reportedly punctured the valve leaflets multiple times off center.Each time the second 7 french sheath was inserted, blood loss was "evident".The user removed the complaint device and replaced it with another manufacturer's 16 french sheath to stop blood loss.The other manufacturer's 16 french sheath would only allow for introduction of 6 french sheaths and balloon catheters.Reportedly, because a 7 french sheath was needed to introduce a stent into the sma, removal of the complaint device increased the complexity of the case.The patient did not require any intervention for blood loss.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned rcfw-18.0p-38-30-rb used to cook for investigation.Physical examination of the returned device showed: one used rcfw received with biological matter present.Inspection found the valve was torn.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "precautions the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.Before removing or inserting devices through the introducer, aspirate through the side-arm of the valve to clear the introducer, then flush with heparinized saline.Instructions for use: sheath introduction 1.Upon removal from package, ensure the inner diameter (id) of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced.2.Using the side-arm of the valve, flush the introducer by filling the introducer assembly completely with heparinized saline.How supplied upon removal from package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded misuse of the device by the user contributed to this incident.This device is intended for the introduction of a singular device and the valve does not allow for closure around multiple devices.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10853820
Report Number1820334-2020-02121
Device Sequence Number2904614
Product Code DYB
UDI-Device Identifier00827002116726
UDI-Public(01)00827002116726(17)230729(10)13261794
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model NumberG11672
Device Catalogue NumberRCFW-18.0P-38-30-RB
Device Lot Number13261794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KCFW-7.0-35-55-RB-HFANL1-HC X 2